MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR ALPHA FETOPROTEIN (AFP); KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR ALPHA FETOPROTEIN (AFP); KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of united states (ous) customer reported observation of discordant elevated alpha-fetoprotein (afp) result obtained on one patient sample when processed on an advia centaur xp analyzer.Siemens is evaluating the event.
 
Event or Problem Description
The customer reports an observation of a discordant elevated alpha-fetoprotein (afp) result for one patient sample when processed on an advia centaur xp analyzer.The initial elevated result was reported and questioned by the physician(s).The same sample was reprocessed on the same analyzer and produced a lower result.A corrected report was issued to the physician(s) based on the repeat testing.For troubleshooting purposes, a new sample was drawn from the same patient, tested on the same analyzer and also produced a lower result that the initial test.There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00289 was initially filed on 12-apr-2024.Additional information (23-apr-2024): siemens healthcare diagnostics has concluded the investigation of the event.A customer from outside the united states reported observation of an elevated advia centaur alpha-fetoprotein (afp) result which was discordant relative to repeat testing.Siemens evaluated the instrument data and the information provided by the customer.Quality control (qc) results were within expected ranges at the time of the observation, and no instrument errors were observed in association with the discordant result.Service was dispatched to the customer site, and the instrument¿s event log was reviewed.Other samples tested around the time of the discordant observation had generated signal errors due to abnormal response curves, although the sample in question did not.Close review of the instrument data showed that the signal curve for the discordant result was anomalous relative to that of the repeat test.Routine cleaning and instrument service were performed.The customer is operational, and has reported no further concerns with afp assay performance.Although a specific cause for the discordant result was not determined, no product problem was identified.Note: in section h6, codes for investigation findings and investigation conclusions were updated.

Brand Name
ADVIA CENTAUR ALPHA FETOPROTEIN (AFP)
Common Device Name
KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19099962
Report Number1219913-2024-00289
Device Sequence Number7705512
Product Code LOJ
UDI-Device Identifier00630414177335
UDI-Public00630414177335
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model NumberN/A
Device Catalogue Number10309980
Device Lot Number276
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexFemale